Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 250, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2003, 2:58 PM EDT for Knox County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 27, 2003, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 126 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2457 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 271858 SVRCLE OHC083-272000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTH CENTRAL OHIO... * UNTIL 400 PM EDT * AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FREDERICKTOWN. THESE STORMS WERE MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKTOWN MOUNT VERNON REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4049 8263 4053 8219 4017 8273 4038 8262 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:55 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 27, 2:55 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT WED AUG 27 2003 BEST INSTABILITY AND CONVERGENCE GRADUALLY SINKING S. WL ALLOW A SLGT CHC EARLY TNGT SOUTHERN MOST COUNTIES AS MOST OF ACTIVITY CURRENTLY THERE SHUD ALSO SINK SOUTHEAST. DEWPOINTS POOLING RIGHT NR FNT BUT DROPPING OFF BEHIND FNT ESP INLAND FM LERI. SFC HI SHUD BUILD SE TNGT/THU. SUBSIDENCE CAP AND DRIER AIR SHUD HOLD INTO THU NGT. LOW POP CHC FOR STORMS RETURNING THU NGT ESP LATE AS WAA AND UNSTABLE AIR SHIFTS BACK NWRD. MODELS HAVE BEEN CONSISTENT WITH BETTER CHC OF SHOWERS/STORMS FRI ALTHO NEW RUNS A BIT SLOWER WITH FROPA. STILL UNCERTAIN ABOUT HOW MUCH ACTIVITY CAN REDEVELOP N OF FNT ON SUNDAY/SUN NGT. DOUBT FNT WL COME BACK N BUT OVERRUNNING COULD BRING MID LVL INSTABILITY. MY BEST HUNCH IS SHOWERS AND STORMS MAY TRY TO COME BACK INTO CENTRAL OHIO AND UP OH VLY BUT WL NOT TRY TO SLICE FCST TOO THIN AT THIS POINT AND WL ALLOW LOW POP CHC ALL ZONES. SOME GUIDANCE MISSING AGAIN. TEMPS SHUD BOUNCE BACK TO LWR/MID 80S THURSDAY WHICH IS A CATEGORY OR TWO HIGHER THAN NGM MOS TEMPS EXCEPT MAYBE RIGHT ALONG LAKESHORE. FRI TEMPS DEPEND ON AMOUNT OF SUNSHINE...CUD RANGE FROM AROUND 80 TO EVEN UPR 80S AND WL TAKE MID GROUND WITH LWR/MID 80S AT THIS POINT. .CLE... OH...NONE. PA...NONE. KOSARIK
Hazardous weather outlook, Aug 27, 7:23 AM EDT, 7 hours 35 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 723 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE MORNING IN THE NORTHERN AREAS NEAR TOLEDO...FINDLAY...CLEVELAND AND ERIE PENNSYLVANIA. THERE IS A RISK OF THUNDERSTORMS THROUGHOUT THE DAY ELSEWHERE. ISOLATED STORMS COULD BE SEVERE. LOCALLY HEAVY RAINS COULD ALSO OCCUR IN SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY OCCUR OVER WESTERN AREAS THURSDAY NIGHT AND ACROSS THE REGION ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 27, 1:57 PM EDT, 1 hour 1 minute before
OHZ036-037-047-271830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 157 PM EDT WED AUG 27 2003 ...STRONG THUNDERSTORMS OVER MARION...MORROW AND KNOX COUNTIES... AT 2 PM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTH OF MARION TO EAST OF MOUNT VERNON. THESE STORMS WILL BE ACCOMPANIED BY STRONG AND GUSTY WINDS... DANGEROUS LIGHTNING...HAIL AND HEAVY DOWNPOURS. THE STORMS WERE MOVING EAST-SOUTHEAST AT 30 MPH AND SHOULD BE MOSTLY SOUTH OF MARION...MORROW AND KNOX COUNTIES BETWEEN 4 AND 5 PM. END/COMEAUX
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Aug 26, 11:11 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 11:39 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
| Aug 27, 12:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 27, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Aug 27, 1:03 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 57 min |
| Aug 27, 1:29 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 61 min |
| Aug 27, 1:52 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Aug 27, 2:25 AM EDT | Flash Flood Warning | CLE | Summit | 4 hr |
| Aug 27, 2:37 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Aug 27, 2:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 52 min |
| Aug 27, 2:57 AM EDT | Flash Flood Warning | CLE | Portage | 4 hr |
| Aug 27, 4:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 46 min |
| Aug 27, 5:01 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 44 min |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:33 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 42 min |
| Aug 27, 8:24 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 36 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Aug 27, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.